Alert archive / Wisconsin / River Flood Watches in 2007
River Flood Watch 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood watch at Aug 28, 2007, 8:34 PM CDT for Sauk County, Wisconsin. It took effect at Aug 29, 2007, 11:07 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 28, 2007, 8:34 PM CDT (01:34 UTC)
- In effect from
- Aug 29, 2007, 11:07 PM CDT
- Expired
- Aug 29, 2007, 4:27 AM CDT
- In force
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
County Sauk County, WI
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KMKX 290134 FFAMKX URGENT-IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 834 PM CDT TUE AUG 28 2007 ...THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVER IN WISCONSIN BARABOO RIVER AT ROCK SPRINGS AFFECTING SAUK COUNTY WIZ056-290734- /O.NEW.KMKX.FL.A.0013.070830T0407Z-070901T2040Z/ /RSPW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 834 PM CDT TUE AUG 28 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * FLOOD WATCH FOR THE BARABOO RIVER AT ROCK SPRINGS * FROM WEDNESDAY EVENING UNTIL SATURDAY AFTERNOON * AT 0800 PM TUESDAY THE STAGE WAS 15.4 FEET * MODERATE FLOODING IS POSSIBLE * FLOOD STAGE IS 18.5 FEET * FLOOD STAGE MAY BE REACHED BY TOMORROW LATE EVENING $$ && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED PRECIPITATION FOR THE FIRST 24 HOURS. (STAGES IN FT.) BANK- LATEST - FLOOD FULL OBSERVED LOCATION STAGE STAGE STAGE/TIME ROCK SPRINGS 18.5 13.5 15.44 0800 PM - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO MAXIMUM STAGE - THE LAST LATEST OBSERVED FORECAST IN - 2 DAYS STAGE NEXT 7 DAYS ROCK SPRINGS 16.01 1000 AM MON AUG 27 M ..NOT AVAILABLE.. ...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITE... (RSPW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) ROCK SPRINGS: 7 PM-1 AM 1.34 ROCK SPRINGS: 1 AM-7 AM 0.31 ROCK SPRINGS: 7 AM-1 PM 0.10 ROCK SPRINGS: 1 PM-7 PM 0.00
1 follow-up statement
000 WGUS63 KMKX 290927 FFAMKX URGENT-IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 427 AM CDT WED AUG 29 2007 ...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN... BARABOO RIVER AT ROCK SPRINGS AFFECTING SAUK COUNTY ROCK RIVER AT JEFFERSON AFFECTING JEFFERSON COUNTY WIZ056-290957- /O.CAN.KMKX.FL.A.0013.000000T0000Z-070901T2040Z/ /RSPW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 427 AM CDT WED AUG 29 2007 THE FLOOD WATCH IS CANCELLED FOR THE BARABOO RIVER AT ROCK SPRINGS * AT 0300 AM WEDNESDAY THE STAGE WAS 15.5 FEET. THE RIVER IS NOT EXPECTED TO REACH FLOOD STAGE. $$ WIZ064-290957- /O.CAN.KMKX.FL.A.0010.000000T0000Z-000000T0000Z/ /JFFW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 427 AM CDT WED AUG 29 2007 THE FLOOD WATCH IS CANCELLED FOR THE ROCK RIVER AT JEFFERSON * AT 0300 AM WEDNESDAY THE STAGE WAS 9.9 FEET. A FLOOD WARNING HAS REPLACED THE PREVIOUSLY ISSUED FLOOD WATCH. THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED. $$ BORGHOFF && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED PRECIPITATION FOR THE FIRST 24 HOURS. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED .......FOR 7 AM........ LOCATION STAGE STAGE STAGE/TIME THU FRI SAT SUN MON TUE WED JEFFERSON 10.0 8.0 9.93 0300 AM 9.9 9.9 10.0 10.0 9.9 9.7 M ROCK SPRINGS 18.5 13.5 15.52 0300 AM 15.8 15.1 13.7 12.3 11.3 10.7 M - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO MAXIMUM STAGE - THE LAST LATEST OBSERVED FORECAST IN - 2 DAYS STAGE NEXT 7 DAYS JEFFERSON 9.97 0145 PM TUE AUG 28 -0.03 10.00 0700 PM FRI AUG 31 ROCK SPRINGS 16.01 1000 AM MON AUG 27 M 15.80 0700 AM THU AUG 30 ...BELOW IS PREDICTED PRECIPITATION INFORMATION... (RSPW3) PREDICTED 6-HOUR RAINFALL AMOUNTS ROCK SPRINGS: 7 AM-1 PM 0.12 ROCK SPRINGS: 1 PM-7 PM 0.00 ROCK SPRINGS: 7 PM-1 AM 0.00 ROCK SPRINGS: 1 AM-7 AM 0.00 (JFFW3) PREDICTED 6-HOUR RAINFALL AMOUNTS JEFFERSON: 7 AM-1 PM 0.34 JEFFERSON: 1 PM-7 PM 0.08 JEFFERSON: 7 PM-1 AM 0.00 JEFFERSON: 1 AM-7 AM 0.00
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood watch went out at Aug 28, 3:15 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Aug 28, 3:15 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT TUE AUG 28 2007 .DISCUSSION...FORECAST EMPHASIS ON PRECIPITATION THREAT TONIGHT INTO WEDNESDAY EVENING. WATER VAPOR IMAGERY AND RADAR MOSAIC SHOW PERSISTENT SHORT WAVE OVER NE/SD BORDER. SYSTEM HAS BEEN MOVING STEADILY NORTHEAST AT ABOUT 30KTS ALL DAY. SHORT WAVE FARTHER NORTH THAN ANY OF THE SHORT TERM GUIDANCE IS DEPICTING...EVEN THE LATEST RUC GUIDANCE. EXPECT WAVE TO TAKE A SLIGHT TURN MORE TO THE EAST DURING THE EVENING IN RESPONSE TO UPSTREAM RIDGING BUILDING INTO NORTHWEST CONUS. OUTFLOW FROM CURRENT CONVECTION BEGINNING TO ENCOUNTER VERY UNSTABLE AIR ACROSS CENTRAL WISCONSIN. MLCAPE OVER WEST CENTRAL WISCONSIN CURRENTLY AT 3000 J/KG WITH MINIMAL CIN AS DEWPOINTS HAVE CLIMBED INTO THE MIDDLE 70S. SOME OF THE CONVECTION MAY HOLD TOGETHER AS ENHANCED FORCING FROM S/W PUSHES ACROSS SRN MN TWD WI LATER THIS EVE. HOWEVER CURRENTLY MID LEVEL LAPSE RATES AND DEEP LAYER SHEAR NOT CONDUCIVE TO SVR OVR MOST OF SRN WI...AND WITH LOSS OF INSOLATION THIS EVENING...WOULD EXPECT SVR THREAT TO DECREASE IN OUR WESTERN CWA. WL STILL CARRY LKLY WORDING ACROSS THE WEST TONIGHT IN RESPONSE TO APPROACHING SHORT WAVE ALONG AND NORTH OF WEAK BOUNDARY AS WELL AS MOIST AIR MASS. FORCING DROPS OFF ON WEDNESDAY TO THE NORTH OF THE BOUNDARY AS MORE STABLE AIR BEGINS TO SPILL ACROSS THE REGION. HOWEVER BOTH NAM AND GFS SLOW EXIT OF UPPER LEVEL SHORT WAVE. SECOND WAVE OF WEAK ISENTROPIC UPGLIDE AT 305 THETA AND WEAK FULL WIND FRONTOGENESIS SO WL CONT MID LEVEL POPS MOST LOCATIONS FOR WEDNESDAY. WL NEED TO KEEP AN EYE ON LINGERING WEAK CONVERGENCE AND LOW LEVEL MOISTURE PERHAPS KEEPING A FEW SHOWERS AROUND FOR WEDNESDAY EVENING...BUT DUE TO LACK OF CONSISTENCY IN THE MODELS CONTINUED DRY WORDING AT THIS POINT. WITH DIMINISHING BOUNDARY LAYER WINDS TONIGHT...EXPECT SOME PATCHY FOG TO FORM...BUT INCREASING CLOUDS SHOULD KEEP WIDESPREAD DENSE FOG AT BAY. INCREASING LOW CLOUDS AND NORTH WINDS WILL RESULT IN NON-DIURNAL TEMPERATURE TRACE MOST AREAS FOR WEDNESDAY...WITH HIGHS OCCURRING FROM 12 TO 18Z. INCREASING SUBSIDENCE AND DRYING WILL TAKE OVER THE CONTROLS WEDNESDAY NIGHT AND LAST INTO THE EXTENDED PERIOD...WITH SUNNY TO P/C SKIES AND COMFORTABLE TEMPERATURES. MAY DROP INTO THE 40S SOME LOCATIONS THURSDAY NIGHT. FOR THE EXTENDED PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY...EXTENDED GUIDANCE IN OVERALL AGREEMENT ON BROADSCALE RIDGING ACROSS SRN WI AND ACROSS MUCH OF CENTRAL CONUS INTO THE WEEKEND. RIDGING BEGINS TO COLLAPSE SLIGHTLY LATE IN THE WEEKEND AS EDGE OF THE WESTERLIES BEGINS TO SAG INTO AREA. BOTH GFS AND ECMWF SHOW WEAKENING FRONTAL BOUNDARY ACROSS NORTHERN WISCONSIN BY 12Z/03 THAT ESSENTIALLY WASHES OUT. WL REMOVE SML POPS SUN NGT AND LOWER TO POPS TO SCHC IN NORTHEAST AREAS FOR MON. MEDIUM RANGE PERCENT OF MEASUREABLE PRECIPITATION LESS THAN 20 PERCENT THROUGH SUN NGT...AND INCREASES TO LOW CHANCES ON MONDAY. EMPHASIS THEN SHIFTS UPSTREAM TO AMPLIFYING LONG WAVE TROUGH IN THE CENTRAL CONUS. DUE TO WEAK FORCING AND MINIMAL COLUMN MOISTURE AS WELL AS UNCERTAINTY AS TO FRONTAL POSITION AND TIMING...WL LEAVE DRY WORDING IN FOR MON NGT AND TUE. WEAK FLOW WILL ALLOW LAKE BREEZES TO DEVELOP OVER THE WEEKEND. GFS 5 DAY 500HPA MEANS HAVE TRENDED TOWARD HEIGHTS REMAINING 25 TO 75 METERS ABOVE NORMAL THROUGH THE EXTENDED PERIOD WITH ZONAL FLOW TRANSITION TO SLIGHTLY WEST TO NORTHWEST FLOW AHEAD OF INCREASED RIDGING IN NORTH CENTRAL CONUS. HWVR STILL LOOKING FOR HIGHER AMPLITUDE SHORT WAVE TO TRACK ACROSS UPPER MIDWEST LATER NEXT WEEK. && .AVIATION...FNTL BNDRY WL SAG THRU SRN WI TNGT...THEN SAG INTO NRN IL WED MRNG. SCT TSTMS XPCTD ALNG AND POST FNTL INTO WED MRNG...THEN SCT SHRA THRU MUCH OF DAY. LK FOR VFR CONDS TIL ARND 04Z...WITH SCT TSTMS DVLPG ACRS NRN SCTNS SRN WI BY ARND 01Z. CONDS BCMG MVFR CIGS AND VSBYS AS TSTMS DVLOP...THEN IFR CIGS/VSBYS AS SFC WNDS TURN NLY BHND FNT. THESE CONDS WL CONT THRU 16Z WED THEN GRAD IMPRV TO VFR IN SCT SHRA AFT 16Z. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK/MK
Hazardous weather outlook, Aug 28, 6:00 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 600 PM CDT TUE AUG 28 2007 WIZ046-047-051-052-056>060-062>072-291100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 600 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT NORTHWEST OF A FOND DU LAC TO DARLINGTON LINE...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THERE IS A CHANCE OF THUNDERSTORMS OVER THE REMAINDER OF SOUTH CENTRAL WISCONSIN AND MOST OF SOUTHEAST WISCONSIN...WITH ONLY A SLIGHT CHANCE OF STORMS SOUTHEAST OF A PORT WASHINGTON TO WHITEWATER LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-291100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 600 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT FROM PORT WASHINGTON NORTH TO SHEBOYGAN AND OUT TO MID LAKE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF PORT WASHINGTON LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED WEDNESDAY NIGHT INTO THURSDAY AS WINDS TURN NORTHEAST. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY. DAVIS WWW.WEATHER.GOV/MKX
Nearby
River Flood Watches in Wisconsin, 2007Every river flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.